Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 123, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 3, 2008, 11:55 PM CDT for Jackson County, Missouri; Johnson County, Kansas. It took effect at Jun 4, 2008, 2:19 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 11:55 PM CDT (04:55 UTC)
- In effect from
- Jun 4, 2008, 2:19 AM CDT
- Expired
- Jun 4, 2008, 7:37 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Johnson County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River near Stanley (STAK1). The gauge peaked at 19.68 ft at Jun 4, 2008, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893080, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 9:21 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 9:21 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 PM CDT TUE JUN 3 2008 .UPDATE ...MESOSCALE DISCUSSION... DURING THE COURSE OF THE PAST THIRTY MINUTES...STORMS ARE BECOMING LOW CENTROID...THUS FEEL SEVERE THREAT IS DIMINISHING AND FLASH FLOOD THREAT IS INCREASING. SHORT TERM MODEL GUIDANCES DEPICTING FAIRLY DECENT MOISTURE TRANSPORT INTO WESTERN PARTS OF THE FORECAST AREA...WHICH IS HELPING TO SUSTAIN HEAVY RAIN POTENTIAL. OUTFLOW AND COLD POOL ASSOCIATED WITH CLUSTER OF SUB-SEVERE STORMS ACROSS THE METROPOLITAN AREA...ALLOWING CLUSTER TO SAG SLOWLY SOUTH SOUTHEASTWARD...THUS FLASH FLOOD THREAT WILL NOT BE TOO LONG-LIVED. AS WAS THE CASE EARLIER IN THE EVENING...NOT SEEING MUCH IN THE WAY OF HAIL PRODUCTION UNTIL 50 DB CORE EXCEEDS 45K...WITH 50DB TO 50K BEING USED AS THE THRESHOLD FOR SEVERE HAIL. SF .DISCUSSION... /421 PM CDT TUE JUN 3 2008/ SEVERE WEATHER CONCERNS DOMINATE THE IMMEDIATE CONCERNS. EARLY MORNING OUTFLOW BOUNDARY HAS BECOME DIFFUSE THIS AFTERNOON BUT THERE IS AN EAST-WEST BOUNDARY SHOWING UP ACROSS NORTHERN MO VIA SURFACE PRESSURE/ALTIMETER ANALYSIS AND SUPPORTED BY DIFFERENTIAL HEATING. CONGESTED CU FORMED AS EXPECTED ONCE WE HIT THE MID 80S BUT VERTICAL DEVELOPMENT IS STILL RETARDED BY PESKY CAP. EXPECT CONVECTION TO INITIATE BY 23Z WITH FAVORED AREA ASSOCIATED WITH THE MORE CONGESTED CU FROM EAST CENTRAL KS TO BETWEEN IRK AND MOBERLY. ONCE ACTIVITY STARTS IT WILL LIKELY GO FAST AND BECOME SEVERE. LOW LEVEL WIND SHEAR NOT AS FAVORABLE FOR TORNADIC DEVELOPMENT AS EARLIER THOUGHT SINCE SURFACE WINDS HAVE VEERED TO THE SOUTHWEST. BUT CANNOT RULE OUT ENTIRELY AS 0-6KM SHEAR STILL SUFFICIENT TO SUPPORT ROTATING STORMS AND BRIEF SPIN UPS POSSIBLE WITH STORM INTERACTION WITH PRE-EXISTING BOUNDARIES. OTHERWISE...CONVECTION SHOULD WEAKEN TOWARDS DAYBREAK WEDNESDAY WITH CONVECTION BECOMING MORE ELEVATED AS STRONG MID LEVEL WARMING PUSHES BACK TO THE NORTHEAST AND SHIFTS PRECIPITATION CHANCES TO THE MO/IA BORDER BY LATE MORNING. THIS WILL LEAVE THE BULK OF THE CWA UNDER A STRONG CAP WITH MAX TEMPERATURES NEARING 90F. THIS CAP WILL EFFECTIVELY INHIBIT CONVECTION OVER THE CWA UNTIL THURSDAY NIGHT WHEN THE CENTRAL PLAINS COLD FRONT FINALLY PUSHES SOUTHEAST. THURSDAY TEMPERATURES SHOULD BE SIMILAR TO WEDNESDAYS. MJ LONG RANGE (FRIDAY THROUGH MONDAY)... LATE THURSDAY NIGHT INTO FRIDAY AN UPPER LEVEL TROUGH WILL BE PROGRESSING OVER THE GREAT PLAINS AND INTO OUR AREA...POSSIBLY BRINGING WITH IT OUR NEXT CHANCE FOR ACTIVE WEATHER. LATER IN THE DAY FRIDAY...THE APPROACHING FRONTAL SYSTEM AT THE SURFACE WILL SERVE AS A LIFTING MECHANISM FOR ADDITIONAL CONVECTION. SURFACE TEMPERATURES ON FRIDAY WILL BE NEAR 80 F THROUGHOUT THE ENTIRE CWA...WHICH SHOULD HELP ENHANCE THE AVAILABLE ENERGY. THE EXACT TIMING OF THE SYSTEM IS THE MAIN ISSUE...AS IT WILL PLAY A LARGE ROLE IN WHEN AND WHERE THE CONVECTION ACTUALLY BEGINS. EARLY SATURDAY MORNING THERE MAY STILL BE SOME LINGERING PRECIPITATION ALONG THE SURFACE BOUNDARY...BUT ONCE THAT DISSIPATES IT SHOULD OTHERWISE BE AN UNSEASONABLY WARM REST OF THE WEEKEND. TEMPERATURES WILL BE QUITE A BIT ABOVE NORMAL...CLIMBING INTO THE UPPER 80S DUE TO THE PRESENCE OF A BUILDING UPPER LEVEL RIDGE. DECIDED TO RAISE THE POPS SUNDAY AFTERNOON AND EVENING IN OUR EXTREME NORTHERN COUNTIES TO ACCOUNT FOR THE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH OF OUR CWA. ON MONDAY THE WARM WEATHER CONTINUES WITH HIGHS APPROACHING 90 DEGREES SOUTH OF THE KANSAS CITY METROPOLITAN AREA. MJS && .AVIATION... FOR THE 00Z TAF WILL HAVE TEMPO GROUP OF THUNDER FOR THE FIRST TWO HOURS DURING THE PEAK TIME OF INSTABILITY WITH CURRENT CONVECTION. CURRENT DEVELOPMENT MAY MISS KMCI...BUT LOOKS ON TRACK FOR KMKC. FOR KSTJ...STORMS MAY MISS TO THE NORTH AND SOUTH OF THE AIRPORT...SO WILL NOT PUT ANY TEMPO GROUP IN THAT TAF. FOR THE LATE NIGHT...WILL NOT MENTION ANY THUNDER AT THIS POINT AS WE MAY CAP OFF AS WARM AIR ALOFT IN THE H85 TO H75 LAYER SURGES BACK INTO THE REGION. THIS WILL LIKELY KEEP THE AREA CAPPED THROUGH MUCH OF THE DAY...SO WILL NOT HAVE ANY THUNDER IN THROUGH 00Z. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 3, 1:10 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT TUE JUN 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EAST-WEST OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS IS BEGINNING TO WASH OUT FROM NEAR ST JOSEPH TO MOBERLY. IF THIS BOUNDARY FALLS APART ENTIRELY IT WILL MAKE IT MORE DIFFICULT TO FOCUS THE INITIAL THUNDERSTORM DEVELOPMENT. IN ADDITION A STRONG CAP OR LAYER OF PRONOUNCED WARMING AT MID LEVELS IS WORKING ITS WAY INTO EAST CENTRAL KS. NONETHELESS...STILL EXPECT SCATTERED THUNDERSTORMS TO FORM BY LATE AFTERNOON ACROSS NORTHERN MO AND EVOLVE INTO A CONVECTIVE COMPLEX. THE AREA OF STORMS SHOULD SAG SOUTHWARD WHILE INDIVIDUAL CELLS TRACK EAST WITH THE COMPLEX REACHING THE MISSOURI RIVER BY EARLY EVENING. MODERATE TO HIGH VALUES OF INSTABILITY PLUS DECENT 0-6KM SHEAR AND AN APPROACHING 700MB SHORTWAVE SHOULD BE SUFFICIENT TO SUPPORT STRONG TO SEVERE THUNDERSTORMS WITH A FEW ROTATING STORMS. PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE IF AN MCS CAN FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY NORTH OF A PAOLA KANSAS TO BOONVILLE LINE...AND SOUTH OF THE MISSOURI RIVER FROM 9 PM TO 3 AM. ACTIVATION MAY ALSO BE NECESSARY OVER PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY MORNING.
In the hours before
Special weather statement, Jun 3, 9:34 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 934 PM CDT TUE JUN 3 2008 KSZ057-040300- MIAMI- 934 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MIAMI COUNTY UNTIL 1000 PM CDT... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WELLSVILLE...OR 9 MILES SOUTH OF EDGERTON...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... PAOLA BY 955 PM CDT. 9 MILES WEST OF LOUISBURG BY 1000 PM CDT. THE TOWNS OF HILLSDALE...WAGSTAFF AND CHILES ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 3, 9:46 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 946 PM CDT TUE JUN 3 2008 KSZ057-060-MOZ043-044-053-040315- BATES-CASS-JOHNSON-LINN-MIAMI- 946 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR CASS...NORTHEASTERN LINN...NORTHERN BATES...SOUTHEASTERN MIAMI AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 1015 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAYMORE TO FREEMAN TO DREXEL TO 7 MILES SOUTHEAST OF PAOLA...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DREXEL BY 955 PM CDT. PLEASANT HILL AND EAST LYNNE BY 1000 PM CDT. GARDEN CITY BY 1010 PM CDT. ARCHIE...KINGSVILLE AND 6 MILES NORTH OF ADRIAN BY 1015 PM CDT. THE TOWNS OF NEW LANCASTER...MERWIN...AMSTERDAM...STRASBURG...GUNN CITY AND LA TOUR ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
Special weather statement, Jun 3, 10:33 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1033 PM CDT TUE JUN 3 2008 KSZ057-105-MOZ043-040415- CASS-JOHNSON-MIAMI- 1033 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1115 PM CDT... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MIAMI... NORTHWESTERN CASS AND SOUTHEASTERN JOHNSON COUNTIES...INCLUDING THE TOWNS OF SPRING HILL...BUCYRUS AND STILLWELL. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. DB
Local storm report, Jun 3, 10:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1034 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL SPRING HILL 38.75N 94.83W
06/03/2008 E0.75 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jun 3, 10:40 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL SPRING HILL 38.75N 94.83W
06/03/2008 E1.25 INCH JOHNSON KS PUBLIC
&&
21Local storm report, Jun 3, 11:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1141 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD BELTON 38.82N 94.53W
06/03/2008 CASS MO TRAINED SPOTTER
NUMEROUS ROADS IMPASSABLE DUE TO HIGH WATER. TWO VEHICLES
STALLED IN HIGH WATER. APPROXIMATELY 3.5 INCHES OF RAIN
IN THE PAST ONE TO TWO HOURS.
&&
SFORTINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 3, 7:11 PM CDT | Flash Flood Warning | EAX | Jackson | 7 hr |
| Jun 3, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 44 min |
| Jun 3, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 38 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 25 min |
| Jun 3, 8:37 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 6 hr |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 3, 8:53 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jun 3, 9:00 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 6 hr |
| Jun 3, 9:33 PM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| Jun 3, 10:55 PM CDT | Flash Flood Warning | EAX | Johnson, Pettis | 6 hr |
| Jun 3, 11:02 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 19 days |
| Jun 3, 11:55 PM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jun 4, 2:14 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 32 hr |
| Jun 4, 3:04 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 40 hr |
| Jun 4, 3:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jun 4, 4:37 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 38 min |
| Jun 4, 6:50 AM CDT | Areal Flood Advisory | EAX | Jackson, Lafayette, Ray | 3 hr |
| Jun 4, 7:50 AM CDT | River Flood Warning | EAX | Cooper | 18 hr |
| Jun 4, 11:01 AM CDT | Areal Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Jun 4, 3:48 PM CDT | Areal Flood Warning | EAX | Jackson | 7 hr |
| Jun 3, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 35 min |
| Jun 4, 5:56 PM CDT | River Flood Warning | EAX | Linn | 18 hr |
Nearby
River Flood Warnings in Missouri, 2008River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.